Alert archive / Florida / Red Flag Warnings in 2011
Red Flag Warning 19, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at May 7, 2011, 5:18 AM EDT for Pinellas County, Polk County, Florida. It took effect at May 7, 2011, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2011, 5:18 AM EDT (09:18 UTC)
- In effect from
- May 7, 2011, 1:00 PM EDT
- Expired
- May 7, 2011, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Tampa Bay, FL
Counties Pinellas County, FL, Polk County, FL
The radar
The Tampa radar (KTBW), 30 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 9.3 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 472 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
765 WWUS82 KTBW 070918 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 518 AM EDT SAT MAY 7 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR 4 TO 6 HOURS OF HUMIDITIES BELOW 35 PERCENT AND ERC VALUES ABOVE 35 FOR LEVY...HERNANDO...PASCO... PINELLAS...POLK...MANATEE...SARASOTA...CHARLOTTE AND LEE COUNTIES... .DRIER AIR WILL MOVE INTO THE AREA TODAY BEHIND A COLD FRONT. FLZ039-048>050-052-055-060-062-065-072300- /O.NEW.KTBW.FW.W.0019.110507T1700Z-110507T2300Z/ LEVY-HERNANDO-PASCO-PINELLAS-POLK-MANATEE-SARASOTA-CHARLOTTE-LEE- 518 AM EDT SAT MAY 7 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR 4 TO 6 HOURS OF HUMIDITIES BELOW 35 PERCENT AND ERC VALUES ABOVE 35... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. DRY AIR WILL MOVE INTO THE AREA TODAY BEHIND A COLD FRONT. THIS WILL ALLOW AFTERNOON HUMIDITIES TO FALL BELOW 35 PERCENT FOR 4 TO 6 HOURS ACROSS THE AREA. IN ADDITION...FUELS WILL BE DRY WITH ERC VALUES OF 35 TO 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$
1 follow-up statement
212 WWUS82 KTBW 072314 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 714 PM EDT SAT MAY 7 2011 ...FIRE WEATHER WATCH IN EFFECT TOMORROW AFTERNOON FOR LEVY...HERNADNO...PASCO...AND POLK... .A VERY DRY AIR MASS WILL COMBINE WITH ERC VALUES OVER 35 TO PRODUCE RED FLAG CONDITIONS IN LEVY...HERNADNO...PASCO...AND POLK COUNTIES. FLZ039-048-049-052-082300- /O.EXP.KTBW.FW.W.0019.000000T0000Z-110507T2300Z/ /O.NEW.KTBW.FW.A.0010.110508T1700Z-110508T2300Z/ LEVY-HERNANDO-PASCO-POLK- 714 PM EDT SAT MAY 7 2011 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR 4 TO 6 HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT AND ERC VALUES ABOVE 35 FOR FIRE WEATHER ZONES 039... 048...049 AND 052... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. THE RED FLAG WARNING IS NO LONGER IN EFFECT. A VERY DRY AIR MASS WILL REMAIN PLACE AS HIGH PRESSURE WILL REMAINED CENTERED OVER THE REGION. RELATIVE HUMIDITY IS EXPECTED TO FALL 25 TO 35 PERCENT RANGE FOR 4 OR MORE HOURS WITH ERC VALUES ABOVE 35. PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. && $$ FLZ050-055-060-062-065-080015- /O.EXP.KTBW.FW.W.0019.000000T0000Z-110507T2300Z/ PINELLAS-MANATEE-SARASOTA-CHARLOTTE-LEE- 714 PM EDT SAT MAY 7 2011 ...RED FLAG WARNING HAS EXPIRED FOR TODAY FOR FIRE WEATHER ZONES 050...055...060...062 AND 065... THE RED FLAG WARNING IS NO LONGER IN EFFECT. THE RED FLAG WARNING FOR TODAY HAS EXPIRED...A FIRE WEATHER WATCH IS IN EFFECT FOR TOMORROW AFTERNOON. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at May 7, 3:02 AM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, May 7, 3:02 AM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
302 AM EDT SAT MAY 7 2011
.SHORT TERM (TODAY THROUGH MONDAY)...
FRONTAL BOUNDARY IS MAKING ITS WAY THROUGH THE AREA THIS
MORNING...EVIDENT BY DEW PTS IN THE MID 50S OVER OUR NORTHERN
COUNTIES AND STILL IN THE UPPER 60S SOUTH OF THE BOUNDARY.
SURFACE HIGH PRESSURE IS ALREADY CENTERED OVER THE SOUTHEASTERN
U.S. RIGHT BEHIND THE BOUNDARY AND IS POISED TO SHIFT OVER THE
AREA TODAY. THE DRIER AIR SHOULD JUST ABOUT MAKE IT THROUGH OUR
SOUTHERN COUNTIES BY THIS AFTERNOON...ALTHOUGH SOME LINGERING
MOISTURE OVER EXTREME SOUTH FLORIDA MAY ALLOW FOR SOME ACTIVITY
TO DEVELOP LATER TODAY. HAVE MAINTAINED A SILENT 10% POP FOR OUR
EXTREME SOUTHERN AREAS TO ACCOUNT FOR THE POSSIBILITY THAT ONE OF
THESE STORMS MAY BE ABLE TO MAKE ITS WAY NORTHWARD.
THE SURFACE RIDGE REMAINS OVER THE AREA THROUGH THE REST OF THE
SHORT TERM PERIOD. THIS WILL MEAN CONTINUED DRY WEATHER AND
GRADUALLY WARMING TEMPERATURES. A WEAKENING FRONTAL BOUNDARY
BACKS DOWN INTO THE AREA ON MONDAY...BUT NOT EXPECTING IT TO HAVE
ANY REAL EFFECT ON OUR WEATHER.
.LONG TERM (MONDAY NIGHT THROUGH FRIDAY)...
A WEAKENING FRONTAL BOUNDARY WILL DISSIPATE ACROSS THE AREA
MONDAY NIGHT...WITH HIGH PRESSURE AND UPPER RIDGING BUILDING JUST
TO THE WEST OF THE STATE FOR TUESDAY THROUGH THURSDAY. ANOTHER
COLD FRONT WILL THEN MOVE INTO THE AREA FOR FRIDAY...ALLOWING FOR
ISOLATED SHOWERS AND STORMS. HIGHS WILL BE IN THE UPPER 80S TO
LOWER 90S ACROSS THE AREA. LOWS WILL FALL INTO THE LOWER-MID 60S
NORTH AND THE MID 60S-MID 70S CENTRAL AND SOUTH.
&&
.AVIATION...
VFR CONDITIONS ARE EXPECTED AT THE TERMINALS FOR THE NEXT 24 HOURS.
&&
.MARINE...
HIGH PRESSURE SETTLES IN OVER THE AREA TODAY...AND WILL KEEP
WINDS GENERALLY NORTH TO NORTHWEST OVER THE WATERS THROUGH THE
FIRST HALF OF NEXT WEEK. WINDS WILL BE AROUND 10KTS OR
LESS...INCREASING SLIGHTLY EACH AFTERNOON AS A SEABREEZE DEVELOPS
AND SHIFTS WINDS ONSHORE.
&&
.FIRE WEATHER...
WITH MUCH DRIER AIR FILTERING INTO THE REGION TODAY BEHIND THE
FRONT...RELATIVE HUMIDITIES ARE EXPECTED TO DROP TO AROUND 25%
OVER NORTHERN AND INLAND PORTIONS OF THE AREA THIS AFTERNOON...AND
TO AROUND OR BELOW 35% OVER THE REST OF OUR COUNTIES. CRITICAL
DURATIONS WILL LIKELY BE MET AS WELL. ERC VALUES ARE STILL RATHER
HIGH EVEN WITH THE RAIN YESTERDAY...SO WILL BE ISSUING EITHER RED
FLAG WARNING OR FIRE DANGER STATEMENT (DEPENDING ON ERC VALUES)
FOR THIS AFTERNOON FOR ALL COUNTIES. SIMILAR CONDITIONS ARE
EXPECTED ON SUNDAY AS WELL BEFORE MOISTURE VERY GRADUALLY RETURNS
TO THE AREA ON MONDAY INTO THE FIRST HALF OF THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 85 65 86 69 / 0 0 0 0
FMY 89 67 89 69 / 10 0 0 0
GIF 88 64 90 67 / 0 0 0 0
SRQ 85 65 85 67 / 0 0 0 0
BKV 87 55 88 59 / 0 0 0 0
SPG 85 71 86 73 / 0 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
EVENING FOR CHARLOTTE-HERNANDO-LEE-LEVY-MANATEE-PASCO-
PINELLAS-POLK-SARASOTA.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE/FIRE WEATHER...23/MCNATT
LONG TERM/AVIATION...24/COLSONHazardous weather outlook, May 7, 4:38 AM EDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 438 AM EDT SAT MAY 7 2011 FLZ039-042-043-048>052-055>057-060>062-065-080000- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 438 AM EDT SAT MAY 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TONIGHT. ...FIRE WEATHER IMPACT... MUCH DRIER AIR WILL FILTER INTO THE REGION TODAY BEHIND A DEPARTING COLD FRONT. RELATIVE HUMIDITIES THIS AFTERNOON WILL FALL TO BETWEEN 25 TO 35 PERCENT AND REMAIN LOW FOR FOUR TO SIX HOURS. A RED FLAG WARNING HAS BEEN ISSUED FOR CHARLOTTE... HERNANDO...LEE...LEVY...MANATEE...PASCO...PINELLAS...POLK AND SARASOTA COUNTIES WHERE ERC VALUES ARE 35 OR ABOVE. A FIRE DANGER STATEMENT HAS BEEN ISSUED FOR CITRUS...SUMTER...HILLSBOROUGH... HARDEE...DESOTO AND HIGHLANDS COUNTIES WITH ERC VALUES 30 TO 34. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ...FIRE WEATHER IMPACT... DRY AIR WILL REMAIN OVER THE AREA ON SUNDAY...WITH RED FLAG CONDITIONS AGAIN POSSIBLE OVER SOME LOCATIONS IN THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MCNATT
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:14 PM EDT | Fire Weather Watch | TBW | Polk | 9 hr |
Nearby
Red Flag Warnings in Florida, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.